Hail, Jackson
- When
- July 25, 3:12 PM CST
- Where
- Jackson County, Pascagoula
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.367, -88.533
Nickel size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 25, 1:30 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT SUN JUL 25 2004 .DISCUSSION... CONSIDERABLY MORE CONVECTION BEING OBSERVED ACROSS THE FORECAST AREA THIS AFTERNOON COMPARED TO YESTERDAY AFTERNOON AND AS PREVIOUSLY ADVERTISED THIS WETTER PATTERN WILL CONTINUE THROUGH THE EARLY PORTION OF THE WORK WEEK. A WEAK COLD FRONT CURRENTLY SITUATED FROM WESTERN TENNESSEE TO NORTHWEST LOUISIANA AND EASTERN TEXAS WILL MOVE SOUTH INTO THE FORECAST AREA TONIGHT AND MONDAY AND COMBINE WITH A WEAK SURFACE TROUGH CURRENTLY PRESENT ACROSS THE AREA AS AN UPPER TROUGH EXTENDING FROM EASTERN CANADA ACROSS THE GREAT LAKES AND INTO THE NORTHERN AND CENTRAL PLAINS SHIFTS SLOWLY EAST INTO THE EASTERN CONUS THROUGH TUESDAY. THIS FRONT WILL STALL OUT OVER THE CENTRAL GULF COAST REGION AS THE UPPER TROUGH BEGINS TO PULL OFF TO THE NORTHEAST AND SHOULD WASH OUT BY THE MIDDLE OF THE WEEK. THE PRESENCE OF THIS FRONTAL BOUNDARY AND THE APPROACH OF THE UPPER TROUGH IN COMBINATION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA ON MONDAY. MODELS HAVE BACKED OFF SOMEWHAT IN FILTERING MUCH IN THE WAY OF DRIER AIR IN THE MIDDLE AND UPPER REACHES OF THE ATMOSPHERE INTO THE AREA ON TUESDAY...THEREFORE PLAN TO INCREASE POPS TO NEAR CLIMO VALUES OF AROUND 50 PERCENT TUESDAY WITH THE EXCEPTION OF NORTHERN ZONES WHERE A LITTLE BIT OF DRIER AIR MAY RESIDE. PLAN TO DECREASE POPS A LITTLE FOR WEDNESDAY AND THURSDAY WITH THE DISSIPATION OF THE FRONTAL BOUNDARY...THE LIFTING OUT OF THE UPPER TROUGH AND SOMEWHAT DRIER AIR IN PLACE. NEAR SEASONAL TEMPERATURES AND POPS EXPECTED FOR THE END OF THE WEEK AND INTO THE WEEKEND WITH A BROAD UPPER TROUGH PREVAILING ACROSS THE MID SECTION OF THE CONUS DUIRNG THAT TIME FRAME. && .PRELIMINARY POINT NUMBERS... MCB 73 88 70 90 / 40 70 30 40 BTR 75 88 71 90 / 40 70 30 40 MSY 77 89 75 89 / 40 70 40 50 GPT 76 88 73 89 / 40 70 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUL 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS TO 50 MPH...AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. HEAT STRESS... HEAT INDEX VALUES WILL RANGE FROM 101 TO 108 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The Mobile radar (KMOB), 45 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412526.